Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 213, NWS Mobile, AL

July 22, 2000Stone County, Mississippi

NWS Mobile, AL issued this severe thunderstorm warning at Jul 22, 2000, 6:45 PM CDT for Stone County, Mississippi. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 22, 2000, 6:45 PM CDT (23:45 UTC)
Expired
Jul 22, 2000, 7:45 PM CDT
In force
60 min
Issued by
NWS Mobile, AL
Area
Whole counties

County Stone County, MS

The radar

The Mobile radar (KMOB), 85 km from the middle of the area, began a volume at 23:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 11.8 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2000-07-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2327 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2000-07-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -38 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2327 J/kg
Mixed-layer CIN
-51 J/kg
Mixed-layer LCL
754 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
-38 m²/s²
0-3 km storm-relative helicity
-30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

915 
WUUS54 KMOB 222345
SVRMOB
MSC131-230045-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
645 PM CDT SAT JUL 22 2000

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  STONE COUNTY IN MISSISSIPPI

* UNTIL 745 PM CDT

* AT 645 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
SEVERE THUNDERSTORM OVER CENTRAL STONE COUNTY...NEAR PERKINSTON.  
ANOTHER SEVERE THUNDERSTORM WILL MOVE INTO COUNTY FROM THE 
NORTHWEST...POSSIBLY AFFECTING THE PERKINSTON AND WIGGINS AREAS 
THROUGH 745 PM.  MOVEMENT OF THE STORMS WAS SOUTHEAST AT 30 MPH.  
THE MAIN THREAT FROM THESE STORMS WILL BE LARGE HAIL AND DAMAGING 
WIND.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN MOBILE.

EE/DB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 2:49 PM CDT, 3 hours 56 minutes earlier.

Area forecast discussion, Jul 22, 2:49 PM CDT, 3 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
249 PM CDT SAT JUL 22 2000

A SERIES OF MID LEVEL SHORT WAVES WILL MOVE DOWN THE EAST SIDE OF
THE STRONG UPPER RIDGE OVER THE WESTERN STATES THROUGH MONDAY
RESULTING IN A MORE AMPLIFIED H5 TROF OVER THE EASTERN HALF OF THE
US.  THIS WILL BRING THE LONG AWAITED BREAK FROM THE HEAT WAVE
FINALLY TO THE FORECAST AREA.  THE THUNDERSTORM ACTIVITY FROM
YESTERDAY LEFT GENERALLY COOLER TEMPERATURES ACROSS THE AREA AS WELL
AS SEVERAL WEAK BOUNDARIES.  LATEST SURFACE ANALYSIS SHOWS A WEAK
DEW POINT BOUNDARY ACROSS SOUTHERN ALABAMA AND SOUTHERN MISSISSIPPI
WITH LATEST RUC DATA AND WATER VAPOR LOOP INDICATING A MID LEVEL
SHORT WAVE CURRENTLY ADVANCING TO THE SOUTHEAST ACROSS THE FORECAST
AREA.  SCATTERED STRONG TO SEVERE CONVECTION HAS BEEN FIRING ALONG
THE INTERSECTION OF THE SURFACE FRONT AND THE AXIS OF THE MID LEVEL
SHORTWAVE...AND THIS CONVECTION IS EXPECTED TO CONTINUE THROUGH THE
EARLY EVENING AS IT CONTINUES MOVING EAST/SOUTHEAST.  THE OUTFLOW
BOUNDARY FROM THE DYING MCC OVER THE SOUTHERN PLAINS IS EXPECTED TO
ADVANCE INTO EXTREME SOUTHEAST MISSISSIPPI BY LATE THIS
AFTERNOON...WHERE A SEVERE THUNDERSTORM WATCH IS IN EFFECT.  WILL
THEREFORE INCLUDE A MENTION OF SCATTERED TO NUMEROUS
THUNDERSTORMS...SOME STRONG TO SEVERE...DURING THE LATE AFTERNOON
AND EVENING HOURS ACROSS MUCH OF THE AREA.

THE NEXT SHORTWAVE DOES NOT LOOK AS STRONG ON SUNDAY AND DEEP
NORTHWEST FLOW WILL BEGIN TO BRING IN DRIER AIR.  HOWEVER...WITH THE
WEAK BOUNDARY STILL ACROSS THE AREA AND WITH ADDITIONAL BOUNDARIES
TO BE LEFT OVER FROM CURRENT CONVECTION WILL GO WITH GOOD CHANCE TO
LIKELY POPS.  A MORE SIGNIFICANT SHORT WAVE WILL MOVE INTO THE
REGION ON MONDAY AS AN H5 TROF DEVELOPS OVER MISSISSIPPI/ALABAMA...
BUT THIS WILL BE TEMPERED BY FURTHER DRYING.  WHAT DOES DEVELOP WILL
BE MAINLY IN THE EASTERN AND COASTAL SECTIONS OF THE FORECAST AREA.

FOR THE EXTENDED PERIOD...WILL KEEP A CHANCE OF BASIC AFTERNOON...
EVENING SCATTERED SHOWERS AND THUNDERSTORMS AS SURFACE RIDGE BUILDS
BACK OVER THE AREA SUGGESTING MORE SEA BREEZE TYPE CONVECTION.
HIGHS AND LOWS WILL BE NEAR NORMAL.

FOR FIRE WEATHER...KBDI IS ABOVE 600 OVER THE WESTERN HALF OF THE
FORECAST AREA...BUT WITH MORE NORMAL DAYTIME HIGHS...THE AFTERNOON
RELATIVE HUMIDITIES WILL REMAIN WELL ABOVE CRITICAL LEVELS...AS WELL
AS OTHER FACTORS.  THUS...NO WATCHES OR WARNINGS WILL BE NECESSARY
THROUGH MONDAY.

FOR THE MARINE AREA...LIGHT TO MODERATE W TO SW WINDS WILL CONTINUE
AS A WEAK TROF OF LOW PRESSURE REMAINS JUST INLAND.  SCATTERED
NOCTURNAL AND LATE AFTERNOON SHOWERS AND THUNDERSTORMS WILL DECREASE
IN COVERAGE THROUGH SUN NIGHT.

PRELIMINARY NUMBERS...
MOB BB 072/094 069/091 068 29263
PNS BB 075/096 072/091 070 29263
DTS BB 074/090 073/088 073 29263
GZH BB 072/093 068/092 066 29152
2R0 BB 069/092 065/090 065 29242
61A BB 069/092 065/090 065 29242

.MOB...
AL...NONE.
FL...NONE.
MS...NONE.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 5:00 PM CDTSevere Thunderstorm WarningMOBGeorge30 min
Jul 22, 6:55 PM CDTTornado WarningMOBPerry65 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.